The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Groups, Geometry, and Dynamics


Full-Text PDF (2005 KB) | Metadata | Table of Contents | GGD summary
Volume 14, Issue 2, 2020, pp. 653–688
DOI: 10.4171/GGD/558

Published online: 2020-06-24

Properly convex bending of hyperbolic manifolds

Samuel A. Ballas[1] and Ludovic Marquis[2]

(1) Florida State University, Tallahassee, USA
(2) Université de Rennes I, France

In this paper we show that bending a finite volume hyperbolic $d$-manifold $M$ along a totally geodesic hypersurface $\Sigma$ results in a properly convex projective structure on $M$ with finite volume. We also discuss various geometric properties of bent manifolds and algebraic properties of their fundamental groups. We then use this result to show in each dimension $d\geqslant 3$ there are examples finite volume, but non-compact, properly convex $d$-manifolds. Furthermore, we show that the examples can be chosen to be either strictly convex or non-strictly convex.

Keywords: Projective geometry, convex projective structures, bending

Ballas Samuel, Marquis Ludovic: Properly convex bending of hyperbolic manifolds. Groups Geom. Dyn. 14 (2020), 653-688. doi: 10.4171/GGD/558